MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SHUTTLE 45 DEGREES RIGHT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK LLC US IDEAL SHUTTLE 45 DEGREES RIGHT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 251004
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.Investigation summary the product has not returned to j&j medtech orthopaedics, however a photo was provided for review.¿ the photo investigation revealed that ideal shuttle 45 degrees right -g was deformed at the tip of the device.The manufacturer performed an investigation of the photo provided with the following results: the device had a bent tip.The supplier performed an investigation with their engineering, production, qc and qa personnel.According to the ifu instructions axial force must not be applied on the suture shuttle.In the precautions in the ifu says to not apply axial or bending forces to the needle shaft.In the description of this device, it is clearly stated that the suture shuttle is to be used only for passing suture through tissue.In the contradictions section also wars not to use on bone or other similar tissues.The instructions for use provide the right way of using the device.In all the instructions the device must be used with care and to follow the instructions.This device and the manufacturing processes have been validated and approved.As to risk analysis report, the bending of the device has little potential of injury.After reviewing all the above information, the description of the complaint and the information in the ifu, the investigation team has concluded there was a misuse of the device that caused this failure.The overall complaint was confirmed as the observed condition of the ideal shuttle 45 degrees right -g would contribute to the complained device issue.Based on the investigation findings, a potential cause could be traced to miss use of the device.As per ifu, do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform, or break.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
Report 1 of 2 for (b)(4).It was reported that two ideal shuttle 45 degrees right-g devices were ¿bent¿ out of packaging.According to the reporter, one device bent further when the surgeon attempted to use it.Another like device was used to complete the procedure.There was a five minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tip deformed.No other anomalies were noted.The device was sent to the manufacturer for further evaluation.The manufacturer performed an evaluation with the following results: the device was received for evaluation.The problem was confirmed, and the tip was bent.The device was checked, and it still meets the bending force specifications, it was tested for the bending force and the results meets the v&v requirements (minimum of 29.4n), the results were 30n.No dimensional issues were detected.The dhr was checked and no non conformances were found.The supplier performed an investigation with engineering, production, qc and qa departments.According to the instructions for use (ifu), axial force must not be applied to the suture shuttle.In the precautions in the ifu says to do not apply axial or bending forces to the needle shaft.The description of this device it is clearly stated that the suture shuttle is to be used only for passing suture through tissues.In the contradiction section also warns not to use bone or other similar tissues.Ifu guides the right way of using the device.In all the instructions, the device must be used with care and to follow instructions.The device and the manufacturing process have been validated and approved.As to risk analysis report, the bending of the device has little potential of injury.After reviewing all the information, the investigation team has concluded there was a misuse of the device that caused the reported failure.The root cause can be traced to misuse of the device.The overall complaint was confirmed as the observed condition of the ideal shuttle 45 degrees right -g would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to misuse of the device.As per ifu, do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform, or break.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
IDEAL SHUTTLE 45 DEGREES RIGHT -G
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key21272450
Report Number1221934-2025-00432
Device Sequence Number3916520
Product Code HCF
UDI-Device Identifier10886705011650
UDI-Public(01)10886705011650(10)24A11(17)280721
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251004
Device Lot Number24A11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown